Skip to main content

ETHNOS_APP

Home • Search • Journals • List 0

Optimal Interval Division

Bibliographic Data

ID9716624
AuthorsJianrong Tian (The University of Hong Kong, Hong Kong, corresponding author)
Year2022
Volume132
Issue641
Pages424-435
Publication date2022-01-07
Open AccessYes
TypeARTICLE
VenueThe Economic Journal (JOURNAL)
Journal identifiersISSN: 0013-0133 • E-ISSN: 1468-0297
PublisherOxford University Press (PUBLISHER • GB)
DOI10.1093/ej/ueab055
OpenAlexW4248335895
LanguageEN
References cited15

This paper provides a simple unified analysis of optimal interval division problems. My primitive is a cell function that assigns a value to each subinterval (cell). Submodular cell functions conveniently imply the property of decreasing marginal returns. Also, for coarse decision problems, optimal cutoffs commonly increase as prior belief shifts upward. Its implications on language and efficient menus are discussed

Arithmetic · Combinatorics · Division (mathematics · Function (biology · Interval (graph theory · Mathematical economics · Mathematical optimization · Property (philosophy · Simple (philosophy · Statistics · Submodular set function · Value (mathematics · Computer Science · Constraint Satisfaction and Optimization · Machine Learning and Algorithms · Mathematics · semigroups and automata theory

  • Strategic Information Transmission

    Vincent P Crawford, Jeremy Sobel et al.•Econometrica•1982

  • Discounting, Values, and Decisions

    John K-H Quah, John Quah et al.•Journal of Political Economy•2013

Highly citedNo

Tools

Open DOI
Ethnos_APP • Open Source Project • MIT License • Frontend v2.0.0 • Privacy and Cookies • API Documentation: api.ethnos.app/docs • API Source Code: GitHub • DOI: 10.5281/zenodo.17049435 • Frontend Source Code: GitHub • DOI: 10.5281/zenodo.17050053 • cruz.rio.br • Expectantes Misericordiae